Kentucky, 2006Damaging Wind in Kentucky, June 7, 2006
June 7, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:50 AM CST, 12 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 2:50 AM CST, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT WED JUN 7 2006
.DISCUSSION...
A RATHER FRUSTRATING FORECAST PACKAGE THIS MORNING...AS MODELS
APPEAR TO BE CONVERGING ON A WETTER SOLUTION FOR THE WEEKEND THAN
PREVIOUSLY IN EARLIER FORECAST PACKAGES TOWARD THE BEGINNING OF
THIS WEEK.
THE 12 KM NAM AND 40KM GFS BOTH SUGGEST THAT CURRENT CONVECTION
OVER EAST CENTRAL IL...MOST OF INDIANA AND THE NORTHEAST QUARTER
OF THE WFO PAH CWA WILL EXPAND SOUTHWEST WITH TIME. AN UPPER
LEVEL JET MAX AND CHANNELED VORTICITY WILL INTERSECT WITH A
NARROW AXIS /ROUGHLY 225 NM WIDE/ BAND OF MOISTURE /PWS GREATER
THAN 1.5 INCHES/ AND MODERATE INSTABILITY /GOES SOUNDER LIFTED
INDEX VALUES BTWN -3 AND -6 C AT 08Z/ THIS MORNING AHEAD OF THE
DYNAMICALLY INDUCED FRONTAL BOUNDARY EAST OF THE UPPER LEVEL RIDGE.
UNFORTUNATELY...GIVEN THE MODERATE UPPER LEVEL SUPPORT...THE
AGEOSTROPHIC RESPONSE OF THE LOW LEVEL WINDS...COMBINED WITH THE
DOMINANT UPPER LEVEL NORTHWEST FLOW...WILL LEAD TO ENOUGH SHEAR TO
PRODUCE ORGANIZED UPDRAFTS IN THUNDERSTORMS LATER THIS MORNING AND
INTO THE AFTERNOON. WITH ADEQUATE INSOLATION EXPECTED TO BE IN
PLACE BY 15Z OVER MOST OF THE WFO PAH FORECAST AREA...STRONG TO
SEVERE STORMS ARE NOT OUT OF THE QUESTION. IN FACT...THE 06Z SPC
DAY 1 OUTLOOK HAS MOST OF THE FORECAST AREA IN A SLIGHT RISK FOR
TODAY.
GIVEN THE INCREASE IN STEERING FLOW TODAY...I BELIEVE THAT A
MAJORITY OF THE SIGNIFICANT CONVECTIVE ACTIVITY WILL BE CONFINED
TO THE AFTERNOON HOURS...TAPERING OFF AND LEAVING THE FORECAST
AREA BY 10 PM.
THE ECWMF...NAM AND GFS AGREE THAT THE UPPER LEVEL RIDGE WILL MOVE
IN AND PROVIDE ENOUGH OF A CAP AND SUBSIDENCE TO HALT ANY
CONVECTION ON THURSDAY INTO EARLY FRIDAY. HOWEVER...THE INFLUENCE
OF THE CLOSED LOWS OVER THE NORTHWEST U.S. AND EASTERN GREAT LAKES
WILL SERVE TO EFFECTIVELY DAMPEN THE PROMINENT RIDGE INTO THE
SOUTHERN 1/2 OF THE U.S...CENTERED OVER TX.
IT IS AT THIS POINT THAT THE MODELS PLACE THE WFO PAH FORECAST
AREA IN A SEMI-PERMANENT WARM AIR ADVECTION/BAROCLINIC ZONE. THE
CONSTANT INFLUX OF HIGH THETA-E AIR...PASSING SHORTWAVE OVER THE
RIDGE TO THE WEST OF THE FORECAST AREA WILL KEEP SCATTERED
CONVECTION IN PLACE THE ENTIRE WEEKEND AND INTO EARLY NEXT WEEK.
THE LAST COUPLE OF FORECAST PACKAGES HAVE BEEN TRENDING TOWARD
THIS WETTER SOLUTION. AS THE SAYING GOES...IN FOR A PENNY...IN FOR
A POUND...I DECIDED TO GO ABOVE MOS GUIDANCE VALUES...BUT STILL
BELOW OTHER NUMERICAL OUTPUT TO PLACE MOST OF THE WFO PAH FORECAST
AREA IN A CHANCE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM LATE
FRIDAY INTO EARLY NEXT WEEK.
DEPENDING ON THE AMOUNT AND PERSISTENCE OF CLOUD COVER FROM
THUNDERSTORM ACTIVITY...TEMPERATURES ALONG THE FIXED WARM
FRONT/STATIONARY BOUNDARY WILL BE A REAL HEADACHE FOR THE WFO PAH
FORECAST AREA. I SUSPECT QUITE A FEW FORECAST UPDATES WILL TAKE
PLACE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK...AT LEAST
FOR TEMPERATURES.
ALTHOUGH IT WILL BE MORE HUMID THIS WEEKEND THAN PREVIOUS
DAYS...HEAT INDEX VALUES SHOULD BE NOMINAL. HEAT INDEX VALUES IN
THE 90S MAY BE POSSIBLE ON MONDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH
Hazardous weather outlook, Jun 7, 3:30 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 7 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT WED JUN 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI.
ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW
SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY
UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL
THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40
MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE
NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH
TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING
THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED
SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS
EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.
SPODEN
In the hours before
Local storm report, Jun 7, 3:13 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
413 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JGLocal storm report, Jun 7, 3:26 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M0.88 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 3:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M1.75 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYThunderstorm Wind, McLean
- When
- June 7, 3:40 PM CST to 3:45 PM CST
- Where
- McLean County, Calhoun
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -87.267
Widespread tree damage and downed power lines were reported throughout Calhoun and in the Sacramento area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Indiana, June 7, 20064 injured · $410,000 · F1 · 5 events
- Tornado and Hail in Nebraska, June 7, 2006$147,000 · F1 · 29 events
- Damaging Wind in Arizona, June 7, 2006$300,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Georgia, June 7, 2006$225,000 · 2 events
- Damaging Wind in Utah, June 7, 2006$175,000 · 55 kt wind · 1 event
- Flooding in Massachusetts, June 7 to 16, 2006$90,000 · 7 events
- Flooding in Rhode Island, June 7 to 10, 2006$35,000 · 4 events
- Damaging Winds in Nebraska, June 7, 2006$20,000 · 58 kt wind · 2 events
- Flash Flood in Michigan, June 7, 2006$20,000 · 1 event
- Flood and Hail in Ohio, June 7, 2006$13,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Indiana, June 7, 20061 in hail · 7 events
- Damaging Winds in Utah, June 7, 200668 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517265.